A 26-year-old female asked:
can rocephin (ceftriaxone) cause anaphylactic shock if you are given a large dose and allegergic to penicillin how much could cause that?
1 doctor answer
Dr. David Menchell answered
43 years experience Allergy and Immunology
Rocephin (ceftriaxone) allergy: Rocephin (ceftriaxone) belongs to the cephalosporin group of antibiotics. Cephalosporins are chemically related to penicillin and have been shown to cross react in individuals allergic to penicillin in 5-7% of patients. The reactions can vary from hives and itching to throat closing and anaphylactic shock. Giving Rocephin (ceftriaxone) to someone who is allergic to penicillin could result in anaphylaxis.
Answered on Sep 18, 2016
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!